Hi. I have a condition that has been present for about four to five months now. The condition hasn't changed at all. I have a dry, flaky, itchy patch of skin on my penile shaft. It is close to where my penis intersects my body and is the only area affected. I have never had sex of any kind, and haven't exposed my penis in any exceptional way that it could be contaminated, so I am ruling out any STD. There is no ooze or bleeding. I treated it for jock itch a few weeks ago, applying Gold Bond several times a day, but without any improvement. For several weeks now I've been applying Aveeno Daily Moisturizing Lotion (fragrance free). It removed all visible signs of the condition, but as I stopped applying it, the condition reverted. It first was sort of shiny and scaly (compared to the surrounding skin) and has now proceeded to be white-ish (like dead skin), flaky, and itchy. I know you are never supposed to scratch, but scratching the affected area almost seemed like I was scratching dandruff out of my hair. I've also avoided any "friction" in the area, but hasn't changed the condition. It is about the surface area (not shape) of somewhere between a nickel and a penny. I'm guessing this is a skin problem that has just been placed in an unfortunate area, but so far I'm not sure what it is. I also have athlete's foot which I am currently treating.
Any ideas what this might be? If I need to go see a professional, would I want to stop first at a doctor's office first or just go straight to the dermatologist? Thanks in advance.
It can be due to dermatitis or eczema skin. For mild-moderate symptoms a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).But they are available under prescription and should be taken only after consulting a dermatologist. Symptoms can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin.
I hope it helps. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
It could also be caused by psoriasis - especially if you have this issue elsewhere on your body. A dermatologist can tell you for sure. Steroid cremes and light therapy are common treatments, although there is no cure for the condition. Using a penis health creme with vitamins A and E -often used for psoriasis - may also help relieve the flaking and itching.
Lycor 1% (Hydrocortisone cream BP1.0% w/w) works like a charm. Infact, any other cream that has got hydrocortisone cream in it.
I have had this problem for long now, and was worried if it would ever go. The steam of my penis developed white, scaly and itchy flakes which looked harmless but very annoying. I didn't have any problem otherwise, but when ever there was friction (like masturbation or sex), it became sore and little painful.
I tried stuffs like applying coconut oil, garlic, turmeric, vaseline, hydrogen peroxide etc but it didn't help. Also, tried creams like "Fourderm", "Betnovate-N" in vain.
Finally, the hydrocortisone cream did the trick, in two days the soreness/pain was gone, in a week all white/ patches was gone. In next few days my penis was just like I wanted and was raring to go.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.